Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 196, NWS Tallahassee, FL

November 14, 2008Gadsden County, Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 14, 2008, 10:15 PM EST for Gadsden County, Liberty County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2008, 10:15 PM EST (03:15 UTC)
Expired
Nov 14, 2008, 11:00 PM EST
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Gadsden County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 7:37 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 150315
SVRTAE
FLC039-077-150400-
/O.NEW.KTAE.SV.W.0196.081115T0315Z-081115T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 PM EST FRI NOV 14 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN GADSDEN COUNTY IN FLORIDA...
  EXTREME NORTHEASTERN LIBERTY COUNTY IN FLORIDA...

* UNTIL 1100 PM EST

* AT 1010 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF QUINCY...
  OR 15 MILES EAST OF BLOUNTSTOWN...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUINCY BY 1035 PM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3035 8477 3052 8485 3069 8458 3047 8442
      3046 8453 3045 8455 3045 8456 3042 8459
      3042 8462 3038 8466
TIME...MOT...LOC 0315Z 239DEG 29KT 3047 8473

$$

14-MROCZKA
1 follow-up statement
000 
WWUS52 KTAE 150340
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 PM EST FRI NOV 14 2008

FLC077-150350-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-081115T0400Z/
LIBERTY FL-
1040 PM EST FRI NOV 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIBERTY COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST SATURDAY MORNING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3041 8467 3042 8468 3043 8471 3047 8471
      3047 8478 3051 8477 3052 8481 3054 8482
      3069 8458 3047 8444 3046 8453 3042 8459
      3042 8462 3040 8465
TIME...MOT...LOC 0340Z 239DEG 29KT 3059 8448

$$

FLC039-150400-
/O.CON.KTAE.SV.W.0196.000000T0000Z-081115T0400Z/
GADSDEN FL-
1040 PM EST FRI NOV 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST 
FOR CENTRAL AND EASTERN GADSDEN COUNTY...

AT 1038 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR QUINCY AIRPORT...OR 16
MILES NORTHWEST OF TALLAHASSEE...MOVING NORTHEAST AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3041 8467 3042 8468 3043 8471 3047 8471
      3047 8478 3051 8477 3052 8481 3054 8482
      3069 8458 3047 8444 3046 8453 3042 8459
      3042 8462 3040 8465
TIME...MOT...LOC 0340Z 239DEG 29KT 3059 8448

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 8:15 PM EST, 2 hours earlier.

Area forecast discussion, Nov 14, 8:15 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EST FRI NOV 14 2008

.DISCUSSION...CONVECTION HAS INCREASED SIGNIFICANTLY IN THE GULF
AHEAD OF THE APPROACHING SHORTWAVE. SOME OF THIS ACTIVITY HAS
ALREADY MOVED INLAND OVER THE FLORIDA PANHANDLE. THE STORM
PREDICTION CENTER HAS JUST PUT ALL BUT 2 OF OUR SE ALABAMA COUNTIES
(COFFEE, DALE) IN A TORNADO WATCH UNTIL 3 AM EST (2 AM CST). ZONES
HAVE ALREADY BEEN UPDATED TO INCLUDE HEADLINE. NO OTHER CHANGES WERE
MADE.

&&

.MARINE...WINDS ARE ONLY MARGINALLY AT EXERCISE CAUTION LEVELS
ACROSS OUR ERN ZONES AT THIS TIME. WE EXPECT WINDS TO INCREASE
OVERNIGHT. A SOLID SMALL CRAFT ADVISORY EVENT WILL DEVELOP BEHIND
THE COLD FRONT ON SAT AND CONTINUE INTO SUN.

&&

.AVIATION...EXPECT THE UNSETTLED WEATHER CONDITIONS TO CONTINUE
THROUGH THE PERIOD AS A COLD FRONT APPROACHES FROM THE WEST. AS THE
UPPER LOW AND SURFACE COLD FRONT APPROACH FROM THE WEST EXPECT THE
SHOWER/TSTM ACTIVITY TO INCREASE TONIGHT AND THROUGH THE OVERNIGHT
HOURS. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM THAT INCLUDES ALL BUT
THE DHN TAF SITE. IFR/LIFR CIGS/VSBYS WILL REMAIN IN THE FORECAST
THROUGH THIS EVENT. ON SATURDAY...THE FRONT WILL CONTINUE TO PUSH
ACROSS THE EASTERN HALF OF THE LOCAL AREA WITH DRIER AIR AND BREEZY
NORTHWEST WINDS FOLLOWING IT SATURDAY AFTERNOON INTO THE EVENING.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES.
GM...SMALL CRAFT ADVISORY 15Z SAT TO 21Z SUN ALL LEGS.

&&

BARRY/CAMP
Hazardous weather outlook, Nov 14, 4:27 AM EST, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 AM EST FRI NOV 14 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-150930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
427 AM EST FRI NOV 14 2008 /327 AM CST FRI NOV 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY
AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS COULD BE SEVERE...WITH DAMAGING WINDS...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN. AN ISOLATED TORNADO OR TWO IS
ALSO POSSIBLE...AS WELL AS LARGE HAIL. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 2 TO 4 INCHES...WHICH COULD
CAUSE LOCAL FLOODING OF LOW-LYING ROADS AND POOR DRAINAGE AREAS.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES
OF THE FLORIDA PANHANDLE AND BIG BEND. PATCHY DENSE FOG IS
POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE RAIN WILL END FROM WEST TO EAST SATURDAY AS A STRONG COLD
FRONT MOVES THROUGH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
SATURDAY AFTERNOON AND SATURDAY NIGHT BEHIND THE COLD FRONT. A
FREEZE IS POSSIBLE MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IS A SEVERE THUNDERSTORM OR TORNADO
WATCH IS ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Nov 14, 7:23 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EST FRI NOV 14 2008

FLZ008-010-012-150130-
BAY-COASTAL WALTON-WASHINGTON-
623 PM CST FRI NOV 14 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...WALTON AND
WASHINGTON COUNTIES...

* UNTIL 730 PM CST

AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF SANTA ROSA BEACH...MOVING
NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Nov 14, 8:57 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EST FRI NOV 14 2008

FLZ012-150300-
BAY-
757 PM CST FRI NOV 14 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE
FLORIDA PANHANDLE...

* UNTIL 900 PM CST

AT 752 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOWER GRAND LAGOON...OR 9 MILES SOUTHWEST OF
PANAMA CITY...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  PRETTY BAYOU BY 805 PM CST.
  LYNN HAVEN BY 810 PM CST.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Nov 14, 9:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EST FRI NOV 14 2008

FLZ010>013-150330-
BAY-CALHOUN-JACKSON-WASHINGTON-
827 PM CST FRI NOV 14 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN BAY...
WESTERN CALHOUN...JACKSON AND EASTERN WASHINGTON COUNTIES...

* UNTIL 930 PM CST

AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF VERNON...MOVING NORTHEAST AT
30 MPH.

THIS STORM WILL BE NEAR...
  4 MILES SOUTHEAST OF MARIANNA BY 910 PM CST.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Local storm report, Nov 14, 9:51 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
951 PM EST FRI NOV 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     PANAMA CITY             30.17N 85.67W
11/14/2008  M48.00 MPH       BAY                FL   TRAINED SPOTTER

            STRONG THUNDERSTORM WIND GUST OF 48 MPH WHICH KNOCKED OUT
            POWER AT EAST AVENUE AND 15TH STREET. THE PANAMA CITY
            AIRPORT, PFN, ALSO HAD A GUST TO 48 MPH AND TYNDALL AIR
            FORCE BASE, PAM, HAD A GUST TO 46 MPH.

&&

GOULD
Special weather statement, Nov 14, 9:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
951 PM EST FRI NOV 14 2008

FLZ014>016-026-150330-
FRANKLIN-GADSDEN-GULF-LIBERTY-
951 PM EST FRI NOV 14 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...GADSDEN...GULF
AND LIBERTY COUNTIES...

* UNTIL 1030 PM EST/930 PM CST/

AT 948 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF BLOUNTSTOWN TO 8 MILES EAST OF PORT ST. JOE...MOVING NORTHEAST AT
45 MPH.

THESE STORMS WILL BE NEAR...
  CARRABELLE BY 1025 PM EST.
  QUINCY BY 1030 PM EST.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:31 PM ESTSpecial Marine WarningTAE59 min
Nov 14, 8:29 PM ESTSpecial Marine WarningTAE61 min
Nov 14, 9:56 PM ESTSpecial Marine WarningTAE64 min
Nov 14, 10:30 PM ESTTornado WarningTAEGadsden, Leon30 min
Nov 15, 4:25 AM ESTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more34 hr
Nov 15, 9:14 AM ESTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Nov 15, 2:51 PM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more37 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.